NON-GAUSSIAN CLOSURE FOR STOCHASTIC RESPONSE OF GEOMETRICALLY NONLINEAR COMPLAINT PLATFORMS.

H. B. Kanegaonkar, A. Haldar

Research output: Contribution to conferencePaper

2 Scopus citations

Abstract

A method is proposed to estimate the stochastic response of compliant offshore platforms with geometric nonlinearity based on non-Gaussian closure. For guyed towers with clump weight, the nonlinearity in stiffness is of the softening type. The random wave loading is expressed in terms of a rational spectrum. The combined load-structure system is thus Markovian. Using Ito's rule for stochastic differentiation, differential equations for moments up to the fourth order are developed. The system of equations is closed by considering the fifth and sixth cumulants to be zero. The stationary response is obtained by solving the system of nonlinear algebraic equations. It is observed that the Gaussian closure method is inadequate for defining the complete probabilistic characteristics of the response.

Original languageEnglish (US)
Pages45-52
Number of pages8
StatePublished - Jan 1 1987
Externally publishedYes

ASJC Scopus subject areas

  • Engineering(all)

Fingerprint Dive into the research topics of 'NON-GAUSSIAN CLOSURE FOR STOCHASTIC RESPONSE OF GEOMETRICALLY NONLINEAR COMPLAINT PLATFORMS.'. Together they form a unique fingerprint.

  • Cite this